Alert archive / Minnesota / Winter Storm Warnings in 2018

Winter Storm Warning 1, NWS La Crosse, WI

January 10, 20184 counties in Minnesota; Buffalo County, Taylor County, Wisconsin; Mitchell County, Iowa

NWS La Crosse, WI issued this winter storm warning at Jan 10, 2018, 2:07 PM CST for 4 counties in Minnesota; Buffalo County, Taylor County, Wisconsin; Mitchell County, Iowa. It took effect at Jan 11, 2018, 3:00 AM CST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2018, 2:07 PM CST (20:07 UTC)
In effect from
Jan 11, 2018, 3:00 AM CST
Expired
Jan 11, 2018, 3:39 AM CST
In force
39 min
Issued by
NWS La Crosse, WI

Counties Mitchell County, IA, Dodge County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Buffalo County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 536 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
536 m²/s²
0-3 km storm-relative helicity
652 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WWUS43 KARX 102007
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
207 PM CST Wed Jan 10 2018

...Snow...Blowing and Drifting Thursday...

.Rain to a wintry mix will quickly transition to snow early
Thursday morning, persisting through the day. The heaviest snow
looks to fall in a fairly narrow band, making exact placement
problematic. Current indications extend it from central Iowa,
through parts of southeast Minnesota and into northwest Wisconsin.
Amounts from 4 to 6 inches are anticipated in the band. 

Also of note is the potential for standing water to quickly freeze
on untreated roads and sidewalks as much colder air moves in
Thursday morning. An added hazard to anticipated slippery travel 
conditions. 

Blowing and drifting in open and unsheltered areas will also be a
concern as northwest winds gust to 35 mph. Higher impacts across
southeast Minnesota and northeast Iowa. 

Those with travel plans should prepare for slippery driving
conditions, with roads conditions deteriorating through the 
morning hours. In addition, pay close attention to later forecasts
as snow amounts and location could change.

IAZ008-MNZ079-086-087-094-WIZ032-110415-
/O.UPG.KARX.WS.A.0001.180111T0600Z-180112T0000Z/
/O.NEW.KARX.WS.W.0001.180111T0900Z-180112T0000Z/
Mitchell-Wabasha-Dodge-Olmsted-Mower-Buffalo-
Including the cities of Osage, Wabasha, Dodge Center, Rochester, 
Austin, and Alma
207 PM CST Wed Jan 10 2018

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY...

* WHAT...Heavy snow and blowing snow expected. Plan on difficult 
  travel conditions, including during the morning commute on 
  Thursday. Total snow accumulations of 4 to 6 inches are 
  expected.

* WHERE...Portions of north central Iowa, southeast Minnesota 
  and west central Wisconsin.

* WHEN...3 AM to 6 PM Thursday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause areas of blowing and drifting snow, especially on ridge 
  tops and in open areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions are expected. If you must travel, keep
an extra flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

WIZ017-110415-
/O.NEW.KARX.WS.W.0001.180111T0900Z-180112T0000Z/
Taylor-
Including the city of Medford
207 PM CST Wed Jan 10 2018

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY...

* WHAT...Snow to wintry mix expected. Plan on difficult travel 
  conditions, including during the morning commute on Thursday. 
  Total snow accumulations of 3 to 5 inches and ice accumulations 
  of a light glaze are expected.

* WHERE...Taylor County.

* WHEN...3 AM to 6 PM Thursday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are expected. This will make travel very hazardous or
impossible. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

IAZ009-018-019-MNZ088-095-WIZ029-033-034-110415-
/O.NEW.KARX.WW.Y.0001.180111T0900Z-180112T0000Z/
Howard-Floyd-Chickasaw-Winona-Fillmore-Clark-Trempealeau-Jackson-
Including the cities of Cresco, Charles City, New Hampton, 
Winona, Preston, Neillsville, Arcadia, Whitehall, 
and Black River Falls
207 PM CST Wed Jan 10 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY...

* WHAT...Snow expected. Plan on slippery road conditions, 
  including during the morning commute on Thursday. Total snow 
  accumulations of 1 to 3 inches, with localized amounts up to 5 
  inches, are expected.

* WHERE...Portions of north central Iowa, northeast Iowa, 
  southeast Minnesota, central Wisconsin and west central 
  Wisconsin.

* WHEN...3 AM to 6 PM Thursday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

Rieck
2 follow-up statements
826 
WWUS43 KARX 110324
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
924 PM CST Wed Jan 10 2018

...Snow...Blowing and Drifting Thursday...

.Rain to a wintry mix will quickly transition to snow early
Thursday morning, persisting through the day. The heaviest snow
looks to fall in a fairly narrow band, making exact placement
problematic. Current indications extend it from central Iowa,
through parts of southeast Minnesota and into northwest
Wisconsin. Amounts from 4 to 6 inches are anticipated in the 
band.

Also of note is the potential for standing water to quickly
freeze on untreated roads and sidewalks as much colder air moves
in Thursday morning. An added hazard to anticipated slippery
travel conditions.

Blowing and drifting in open and unsheltered areas will also be a
concern as northwest winds gust to 35 mph. Higher impacts across
southeast Minnesota and northeast Iowa.

Those with travel plans should prepare for slippery driving
conditions, with roads conditions deteriorating through the
morning hours. In addition, pay close attention to later
forecasts as snow amounts and location could change.

IAZ008-MNZ079-086-087-094-WIZ017-032-111130-
/O.CON.KARX.WS.W.0001.180111T0900Z-180112T0000Z/
Mitchell-Wabasha-Dodge-Olmsted-Mower-Taylor-Buffalo-
Including the cities of Osage, Wabasha, Dodge Center, Rochester, 
Austin, Medford, and Alma
924 PM CST Wed Jan 10 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY...

* WHAT...Heavy snow and blowing snow expected. Plan on difficult 
  travel conditions, including during the morning commute on 
  Thursday. Total snow accumulations of 3 to 5 inches are 
  expected.

* WHERE...Portions of north central Iowa, southeast Minnesota, 
  north central Wisconsin and west central Wisconsin.

* WHEN...3 AM to 6 PM Thursday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause patchy blowing and drifting snow, especially on ridge 
  tops and in open areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions are expected. If you must travel, keep
an extra flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

IAZ010-MNZ096-WIZ041-111130-
/O.EXB.KARX.WW.Y.0001.180111T1300Z-180112T0000Z/
Winneshiek-Houston-La Crosse-
Including the cities of Decorah, Caledonia, and La Crosse
924 PM CST Wed Jan 10 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 6 PM CST
THURSDAY...

* WHAT...Mixed precipitation expected early then plan on a switch
  over to all snow by mid morning. Plan on slippery road 
  conditions, including during the morning commute on Thursday. 
  Total snow accumulations of up to two inches and ice 
  accumulations of a light glaze are possible.

* WHERE...In Iowa, Winneshiek County. In Minnesota, Houston 
  County. In Wisconsin, La Crosse County.

* WHEN...7 AM to 6 PM Thursday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

IAZ009-018-019-MNZ088-095-WIZ029-033-034-111130-
/O.CON.KARX.WW.Y.0001.180111T0900Z-180112T0000Z/
Howard-Floyd-Chickasaw-Winona-Fillmore-Clark-Trempealeau-Jackson-
Including the cities of Cresco, Charles City, New Hampton, 
Winona, Preston, Neillsville, Arcadia, Whitehall, 
and Black River Falls
924 PM CST Wed Jan 10 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM
CST THURSDAY...

* WHAT...Snow expected. Plan on slippery road conditions, 
  including during the morning commute on Thursday. Total snow 
  accumulations of 2 to 4 inches are expected.

* WHERE...Portions of north central Iowa, northeast Iowa, 
  southeast Minnesota, central Wisconsin and west central 
  Wisconsin.

* WHEN...3 AM to 6 PM Thursday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

Wetenkamp
624 
WWUS43 KARX 110939
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
339 AM CST Thu Jan 11 2018

...Slippery Conditions Expected Today...

.Rain will quickly transition to snow this morning and then fall 
periodically through the remainder of the day. Snow totals will 
range from 2 to 5 inches from central Iowa northeast through 
northeast Iowa, southeast Minnesota into northern Wisconsin.

Also of note, is the potential for standing water to quickly
freeze on untreated roads and sidewalks as much colder air moves
in today. 

Blowing and drifting in open and unsheltered areas will also be a
concern as northwest winds gust to 35 mph. These winds will have 
the greatest impacts across southeast Minnesota and northeast 
Iowa.

Those with travel plans should prepare for slippery driving
conditions. 

IAZ008-MNZ079-086-087-094-WIZ017-032-111745-
/O.CAN.KARX.WS.W.0001.000000T0000Z-180112T0000Z/
/O.EXA.KARX.WW.Y.0001.000000T0000Z-180112T0000Z/
Mitchell-Wabasha-Dodge-Olmsted-Mower-Taylor-Buffalo-
Including the cities of Osage, Wabasha, Dodge Center, Rochester, 
Austin, Medford, and Alma
339 AM CST Thu Jan 11 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

The National Weather Service in La Crosse has issued a Winter
Weather Advisory for snow and blowing snow, which is in effect 
until 6 PM CST this evening. The Winter Storm Warning has been 
cancelled.

* WHAT...Snow expected. Plan on slippery road conditions today. 
  Total snow accumulations of 2 to 5 inches are expected. 

* WHERE...Portions of northeast Iowa, southeast Minnesota, and north
  central and west central Wisconsin. 

* WHEN...through 6 PM.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means that 
periods of snow and blowing snow will cause primarily travel 
difficulties. Be prepared for snow covered roads and limited 
visibilities...and use caution while driving.

&&

$$

IAZ009-018-019-MNZ088-095-WIZ029-033-034-111745-
/O.CON.KARX.WW.Y.0001.000000T0000Z-180112T0000Z/
Howard-Floyd-Chickasaw-Winona-Fillmore-Clark-Trempealeau-Jackson-
Including the cities of Cresco, Charles City, New Hampton, 
Winona, Preston, Neillsville, Arcadia, Whitehall, 
and Black River Falls
339 AM CST Thu Jan 11 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow expected. Plan on slippery road conditions,
  including during the morning commute. Total snow accumulations 
  of 2 to 5 inches are expected. 

* WHERE...Portions of northeast Iowa, southeast Minnesota, and
  central and west central Wisconsin. 

* WHEN...through 6 PM.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

IAZ010-MNZ096-WIZ041-111745-
/O.CON.KARX.WW.Y.0001.180111T1300Z-180112T0000Z/
Winneshiek-Houston-La Crosse-
Including the cities of Decorah, Caledonia, and La Crosse
339 AM CST Thu Jan 11 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 6 PM CST THIS EVENING...

* WHAT...Mixed precipitation expected early then plan on a switch
  over to all snow by mid morning. Plan on slippery road
  conditions that could include the morning commute. Total snow 
  accumulations of up to two inches and ice accumulations of a 
  light glaze are possible. 

* WHERE...In Iowa, Winneshiek County. In Minnesota, Houston 
  County. In Wisconsin, La Crosse County. 

* WHEN...7 AM to 6 PM.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

Boyne/04

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm warning went out at Jan 10, 12:04 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Jan 10, 12:04 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1204 PM CST Wed Jan 10 2018

.UPDATE...
Issued at 1203 PM CST Wed Jan 10 2018

The forecast trend for the upcoming winter storm has been for snow
amounts to be slightly increased to around 4-6 inches and for the
heaviest amounts to be shifted slightly to the east. Therefore,
combined with blowing snow concerns, decided to expand the Winter
Storm Watch farther east.

&&

.SHORT TERM...(Today through Thursday)
Issued at 320 AM CST Wed Jan 10 2018

At 3 AM, southeast winds continue to advect in low level moisture
into southwest Wisconsin, northeast Iowa, and southeast Minnesota.
This has resulted dense fog. Due to this, we have issued a Dense
Fog Advisory through 11 AM. With the surface and road
temperatures at or below freezing, the moisture from the fog could
create icy spots on untreated surfaces. Improvements in the
visibility are not expected to occur until late this morning.

For tonight, the models continue to show that a negatively tilted
short wave trough will eject out of the Central Plains. As this
occurs, a band of 900 to 500 mb frontogenesis will develop from
southwest Iowa northeast into northern Wisconsin. This will result
in a band of precipitation starting to develop during the evening
and then continue through the night. The temperatures in our area
will be initially warm enough for this precipitation to start out
as rain. However, as cold air starts to spill into the area
behind a cold front in southeast Minnesota and northeast Iowa,
this precipitation will change to a wintry mix and then over to
all snow. Snow amounts overnight look to be on the light side
with totals up to 1 inch. Elsewhere warm air advection ahead of
this wave will result in light rain.

On Thursday, the short wave trough will move quickly to the
northeast through northern Wisconsin. This will allow the cold
front to move quickly east through the remainder of the area.
Soundings suggest that the ice aloft will be move in quicker than
originally thought and this will limit the threat for freezing
rain. However, the combination of a wet pavement and quickly
falling temperatures could result in slick spots on untreated road
surfaces. Additional snow totals will be in the 1 to 4 inch range
northwest of a Charles City Iowa to Medford Wisconsin line.
Elsewhere snow totals will range from a trace to around 1 inch.
With still some uncertainty of where the axis of the heaviest snow
will be located in the deformation area, opted to keep the Winter
Storm Watch going. This will allow us to evaluate the 12z data
before going with either an advisory or warning.

.LONG TERM...(Thursday night through Tuesday)
Issued at 320 AM CST Wed Jan 10 2018

On Friday night and Saturday morning, a short wave trough will
bring a reinforcing shot of arctic air to the region. Ahead of
this wave, the models generate some light snow across parts of
southeast Minnesota and northeast Iowa. Due to decent agreement
amongst the models, added a small chance to cover this. If this
signal continues, these snow chances will likely have to be raised
some more. High temperatures in the wake of this front will range
from 0 to 15 on Saturday and Sunday. The coldest areas will be
over the deeper snow from southeast Minnesota and northeast Iowa
northeast into north-central Wisconsin. The low temperatures on
Saturday night will range from 0 to 20 below. Wind chills will
range from 15 to 30 below. A Wind Chill Advisory may be needed for
this night.

On Sunday night and Monday, another short wave trough will move
through the region. This system appears to have a bit more
moisture than its predecessor. If this trend continues, it could
potentially produce around an inch of snow. Temperatures in the
wake of this system will be very similar to what was seen over the
weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1203 PM CST Wed Jan 10 2018

IFR and LIFR conditions expected through the TAF period.
Southerly winds continue to bring in moisture ahead of an
approaching cold front, with fog remaining at RST this afternoon
and becoming more dense (1/2SM visibility) this evening as winds
decrease. Light rain and drizzle are expected to develop this
evening with a switch to snow as the cold front moves through.
Could see a bit of sleet/freezing rain as the cold front moves
through, but this would be very brief, as temperatures are
expected to drop rapidly, making the transition to snow fairly
quick. Timing of the switch to snow is still a bit uncertain, but
currently thinking 10Z for RST and 14Z for LSE. Once the front
moves through, fog will clear out, but snow will keep visibilities
in the IFR category. There has been an eastward trend with the
heaviest snowfall, possibly placing it over RST and further
reducing visibilities, but confidence on exact placement of this
narrow band is quite low. Some guidance then hints at ceilings
rising into the MVFR range through Thursday morning, but reduced
visibilities from falling snow will keep the overall category IFR.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Watch from late tonight through Thursday afternoon
     for WIZ032.

MN...Winter Storm Watch from late tonight through Thursday afternoon
     for MNZ079-086-087-094.

IA...Winter Storm Watch from late tonight through Thursday afternoon
     for IAZ008.

&&

UPDATE...Hollan
SHORT TERM...Boyne
LONG TERM...Boyne
AVIATION...CA
Hazardous weather outlook, Jan 10, 11:38 AM CST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1138 AM CST Wed Jan 10 2018

IAZ008-MNZ079-086-087-094-WIZ032-111200-
Mitchell-Wabasha-Dodge-Olmsted-Mower-Buffalo-
1138 AM CST Wed Jan 10 2018

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and far west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Areas of fog will increase this evening and reduce visibility
below half a mile. With air and road temperatures near freezing,
the moisture from the fog could create icy spots on untreated
surfaces.

Rain will quickly change over to snow late tonight, with a wintry
mix possible in between.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

On Thursday, 4 to 6 inches of snow are expected, with locally
higher amounts possible. With temperatures quickly dropping below
freezing early Thursday morning, wet surfaces will become
slippery. Northwest winds gusting to 35 mph will create areas of
blowing and drifting snow, especially across open country. Plan on
hazardous travel conditions Thursday, especially during the
morning commute. A Winter Storm Watch is in effect from late
tonight into Thursday.

On Sunday night, some light snow will fall across the area. It is
too early to determine snow amounts from this system.

Wind chills will range from 15 to 30 below on Saturday, Sunday,
and Monday nights.

.SPOTTER INFORMATION STATEMENT...

Snow amounts would be greatly appreciated Thursday.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ009-018-MNZ088-095-WIZ017-029-033-034-111200-
Howard-Floyd-Winona-Fillmore-Taylor-Clark-Trempealeau-Jackson-
1138 AM CST Wed Jan 10 2018

This Hazardous Weather Outlook is for portions of northeast Iowa,
southeast Minnesota, and central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Areas of fog will increase this evening and reduce visibility
below half a mile. With air and road temperatures near freezing,
the moisture from the fog could create icy spots on untreated
surfaces.

Rain will quickly change over to snow late tonight, with a wintry
mix possible in between.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

On Thursday, 2 to 4 inches of snow are expected. With
temperatures quickly dropping below freezing Thursday morning, wet
surfaces will become slippery. In addition, northwest winds
gusting to 35 mph may cause areas of blowing and drifting snow.
Plan on difficult travel conditions Thursday, especially during
the morning commute.

On Sunday night, some light snow will fall across the area. It is
too early to determine snow amounts from this system.

Wind chills will range from 15 to 30 below on Saturday, Sunday,
and Monday nights.

.SPOTTER INFORMATION STATEMENT...

Snow amounts would be greatly appreciated Thursday.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ010-011-019-029-030-MNZ096-WIZ041>044-053>055-061-111200-
Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Houston-La Crosse-
Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
1138 AM CST Wed Jan 10 2018

This Hazardous Weather Outlook is for portions of northeast Iowa,
far southeast Minnesota and southwest Wisconsin.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

On Thursday, rain will change quickly over to snow during the
morning, with a wintry mix possible in between. Snow amounts of 2
inches or less can be expected. With temperatures quickly
dropping below freezing Thursday morning, wet surfaces will become
slippery.

On Sunday night, some light snow will fall across the area. It is
too early to determine snow amounts from this system.

Wind chills will range from 15 to 30 below on Saturday, Sunday,
and Monday nights.

.SPOTTER INFORMATION STATEMENT...

Snow amounts would be greatly appreciated Thursday.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Hollan

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:05 AM CSTDense Fog AdvisoryARXDodge, Fillmore, Houston, Mower, Olmsted8 hr
Jan 10, 2:07 PM CSTWinter Weather AdvisoryARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more28 hr
Jan 10, 3:21 PM CSTDense Fog AdvisoryARXFillmore, Houston11 hr

Nearby

Winter Storm Warnings in Minnesota, 2018Winter Storm Warnings in Wisconsin, 2018Winter Storm Warnings in Iowa, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.